Though guidelines suggest screening starts at 50, researcher says it's premature to change them
by MaryAnnM on Wed Feb 25, 2009 12:00 AM
I'm heading for my 4th round of carbo/taxol. After rounds 2 & 3, about 7-10 days after chemo, I have days and days of INSANE itching in my hands and feet. I know people get numbness and tingling, but I've never heard anyone say they itch like crazy.
I think I'm probably allergic to the taxol. Of course I asked the nurse and doctor, and they think it's a side effect or allergic reaction to medication.
Has anyone else experienced this? Please, if you have, tell me how you managed it or controlled it. I try topical anti-itch products and Benadryl and don't get relief.
I have 3 more chemos go to and don't know how I won't shoot myself after going insane from the itching.
by ladyjogger31 on Thu Feb 26, 2009 12:00 AM
Hi MaryAnn, I would try Eucerin Cream or Bag Balm and aslo I would take a bendryl pill. It sounds as if the chemo is drying out your skin. Make sure and drink plenty of liquids.Make sure and tell your doctor, he could prescribe a pill for itching. I had 8 rounds of carbo/taxol and had nausea and joint pain. Then I was put on Doxil and WOW what a rash and severe sunburn affect I had. Hoping that this will help you. Sending positive thoughts your way.
Hugs and Prayers, Terry
by stoptheitching on Sat Jul 18, 2009 12:00 AM
by MaryAnnM on Mon Jul 20, 2009 12:00 AM
After suffering for weeks on end with this miserable itching and pin prickles (felt like bee stings) all over my body, but mostly hands and feet and sides, I pretty much thought I couldn't handle one more chemo.
I changed doctors and told my new onc. what I was going through. He prescribed me Lyrica, which is used by diabetics for similar neuropathy symptoms.
By this time I was near the end of treatment. The Lyrica helped, but didn't take the itch away completely. If I did anything that involved too much use of my hands or feet, (like walking across a big warehouse store), the pain would start again. However, this drug helped.
The only thing that made it go away was time, once done with my last chemo. After a month or two, the symptoms became less and less until FINALLY it has all gone away.
Now I revel in the fact that my hands and feet are normal. How great it feels to not feel anything!
Ask your doctor for Lyrica. Taking anti-histamines or anti-itch creams or Benadryl does not do a thing. This is nerve damage, not allergy.
Please let me know how you are doing. I completely understand how miserable this itch symptom is.
by TamiMc on Wed Jan 06, 2016 06:55 PM
HI, I finished my last treatment on Nov 10.. the itching started in Sept.
I STILL have bouts, albeit it's much better, of itching on my arms.
Goldbond medicated helps.. my dr. thinks it's because the taxol and carb. dried my skin out so much.. i apply straight olive oil and that helps..
tubes and tubes of the anti itch creams, calmine spray, but intense moisturizing with heavy creams is what i've been doing..
I feel your pain.. it is INSANE ITCHING!!!!
by Tbauhs on Thu Jan 14, 2016 12:21 AM
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.